Alert archive / Maine / Gale Warnings in 2014
Gale Warning 2, NWS Gray, ME
NWS Gray, ME issued this gale warning at Jan 4, 2014, 11:58 PM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2014, 11:58 PM EST (04:58 UTC)
- Expired
- Jan 5, 2014, 7:00 AM EST
- In force
- 7 hr
- Issued by
- NWS Gray, ME
The text
As transmitted, in the capitals the NWS used until 2016.
084 WHUS71 KGYX 050458 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 1158 PM EST SAT JAN 4 2014 ANZ150-151-051200- /O.UPG.KGYX.SC.Y.0001.000000T0000Z-140105T2300Z/ /O.NEW.KGYX.GL.W.0002.140105T0458Z-140105T1200Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- 1158 PM EST SAT JAN 4 2014 ...GALE WARNING IN EFFECT UNTIL 7 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 7 AM EST SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ152>154-051200- /O.EXT.KGYX.SC.Y.0001.000000T0000Z-140105T1200Z/ PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 1158 PM EST SAT JAN 4 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST SUNDAY... * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTERING THE ADVISORY AREA. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Jan 4, 11:57 PM EST, 1 minute earlier.
Area forecast discussion, Jan 4, 11:57 PM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1157 PM EST SAT JAN 4 2014
.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE WEST TONIGHT AND WILL STALL
WELL TO THE WEST OF THE AREA ON SUNDAY. LOW PRESSURE WILL TRACK
NORTH OUT OF THE OHIO VALLEY ALONG THIS BOUNDARY SUNDAY NIGHT AND
INTO SOUTHERN QUEBEC ON MONDAY. A TRAILING ARCTIC COLD FRONT WILL
CROSS THE REGION MONDAY AFTERNOON. HIGH PRESSURE WILL BUILD SOUTH
OF NEW ENGLAND TUESDAY THROUGH WEDNESDAY. A SECONDARY AREA OF HIGH
PRESSURE WILL BUILD IN FROM THE NORTHWEST WEDNESDAY NIGHT AND
THURSDAY. HIGH PRESSURE WILL SHIFT OFF TO THE EAST ON FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
.UPDATE...
QUICK UPDATE TO UPGRADE TO GALES IN THE EASTERN WATERS AND
PENOBSCOT BAY. NO OTHER CHANGES PLANNED ATTM.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
12Z MODEL SUITE STILL SHOWING MAIN SYSTEM MOVING WELL WEST OF OUR
FORECAST AREA SUNDAY EVENING. HOWEVER...PREFER THE GFS WHICH
CONTINUES TO SHOW A WEAK SURFACE WAVE PASSING BY TO OUR SOUTH AND
EAST THROUGH THE GULF OF MAINE BY EARLY MONDAY MORNING. WILL GO
WITH THIS SOLUTION WHICH WILL HOLD COLD AIR IN ME/NH FOR A
PROLONGED PERIOD SUNDAY NIGHT...MAINLY AWAY FROM THE COAST. THIS
WILL ALLOW FREEZING RAIN...MIXED WITH SOME SLEET...TO MOVE FROM
SOUTH TO NORTH SUNDAY NIGHT. COORD WITH BTV/BOX/CAR VIA
TELCONS...AND A FREEZING RAIN ADVISORY WILL LIKELY BE REQUIRED FOR
MANY LOCATIONS...HOWEVER WE WILL BE HOLDING OFF FOR NOW. PERIOD OF
MIXED PRECIP WILL LIKELY BE AROUND OR SHORTLY AFTER 12Z UNTIL
ABOUT 12Z MONDAY.
USED A NON-DIURNAL CURVE FOR THIS TIME PERIOD. EXPECT A TENTH TO A
QUARTER INCH OF ICE USING THE CCREL FREEZING RAIN RELATIONSHIPS.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
AHEAD OF AN ARCTIC COLD FRONT WARM AIR WILL OVERTAKE ALL OF THE
FORECAST AREA MONDAY MORNING CHANGING ALL THE MIXED PCPN IN THE
MTNS OVER TO RAIN. MONDAY AFTN THE ARCTIC COLD FRONT WILL MOVE
ACROSS THE REGION BRINGING AN END TO THE PCPN AND ALLOWING
CLEARING BY EVENING. ALL OF THE FORECAST AREA AREA WILL RETURN TO
FRIGID TEMPS AGAIN MON NIGHT THRU TUE NIGHT.
THERE IS GOOD NEWS TO REPORT. A PATTERN CHANGE IS IN THE WORKS
WITH THE LONG RANGE SHOWING A MORE ZONAL FLOW ACROSS THE U.S.
DEVELOPING WITH MORE SEASONAL TEMPS ON THE WAY FOR THE LATTER
PART OF THE WEEK AND ACTUALLY ABOVE NORMAL TEMPS INTO THE WEEKEND.
NO MAJOR STORMS ARE IN SIGHT FROM MIDWEEK AND INTO THE WEEKEND
WITH THIS NEW PATTERN SETTING UP.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
SHORT TERM...VFR TODAY THROUGH SUNDAY.
LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...IFR/LIFR IN MIXED
PRCP SUNDAY NGT AND MONDAY. MVFR IN SCT -SHSN N/MTN AREAS MONDAY
NGT. GUSTY W WINDS MONDAY NGT THRU TUESDAY NGT.
&&
.MARINE...
SHORT TERM...EXTENDING SCA'S THROUGH SUNDAY.
LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...AN EXTENDED PERIOD
OF FAIRLY STRONG WINDS AND ROUGH SEAS WITH AT LEAST SCA CONDITIONS
THRU MUCH OF THE LONG TERM FCST PERIOD...ALONG WITH A CHC OF GALES
OVER THE OPEN WATERS.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST SUNDAY FOR ANZ152>154.
GALE WARNING UNTIL 7 AM EST SUNDAY FOR ANZ150-151.
&&Hazardous weather outlook, Jan 4, 2:53 PM EST, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 253 PM EST SAT JAN 4 2014 MEZ007>009-012>014-018>028-NHZ001>010-013-014-052000- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 253 PM EST SAT JAN 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A STRONG LOW PRESSURE SYSTEM WILL BRING MIXED PRECIPITATION TO THE REGION SUNDAY NIGHT BEFORE CHANGING TO RAIN MONDAY. SOME LOCATIONS MAY SEE SEVERAL HOURS OF ICING BEFORE CLIMBING ABOVE FREEZING MONDAY. INLAND LOCATIONS AND THE MOUNTAINS WILL SEE THE BEST CHANCE FOR AN EXTENDED PERIOD OF ICE OR MIXED PRECIPITATION SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-052000- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 253 PM EST SAT JAN 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 4:18 AM EST | Winter Weather Advisory | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 5 more | 24 hr |
| Jan 5, 8:20 AM EST | Small Craft Advisory for Hazardous Seas | GYX | 4 hr | |
| Jan 5, 1:12 PM EST | Gale Warning | GYX | 69 hr | |
| Jan 5, 1:12 PM EST | Small Craft Advisory | GYX | 69 hr | |
| Jan 5, 6:22 PM EST | Freezing Rain Advisory | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Oxford, Somerset and 2 more | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.